Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 39, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 13, 2020, 1:18 PM MST for 14 counties in North Dakota. It took effect at Nov 14, 2020, 9:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2020, 1:18 PM MST (20:18 UTC)
- In effect from
- Nov 14, 2020, 9:00 AM MST
- Expired
- Nov 14, 2020, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 161 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS73 KBIS 132018 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 218 PM CST Fri Nov 13 2020 NDZ017>020-031>034-040>045-140430- /O.NEW.KBIS.WI.Y.0039.201114T1600Z-201115T0300Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 218 PM CST Fri Nov 13 2020 /118 PM MST Fri Nov 13 2020/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY... * WHAT...West winds 35 to 50 mph. Gusts up to 55 mph expected far southwest. * WHERE...The region west of the Missouri River and south of Lake Sakakawea. * WHEN...From 10 AM CST /9 AM MST/ to 9 PM CST /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
8 follow-up statements
458 WWUS73 KBIS 140018 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 618 PM CST Fri Nov 13 2020 NDZ017>020-031>034-040>045-140830- /O.CON.KBIS.WI.Y.0039.201114T1600Z-201115T0300Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 618 PM CST Fri Nov 13 2020 /518 PM MST Fri Nov 13 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...South and west of the Missouri River and Lake Sakakawea. * WHEN...From 10 AM CST /9 AM MST/ to 9 PM CST /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hollan
848 WWUS73 KBIS 140341 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 941 PM CST Fri Nov 13 2020 NDZ001-009-141145- /O.EXA.KBIS.WI.Y.0039.201114T1600Z-201115T0300Z/ Divide-Williams- Including the cities of Crosby and Williston 941 PM CST Fri Nov 13 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Divide and Williams Counties. * WHEN...From 10 AM to 9 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ017>020-031>034-040>045-141145- /O.CON.KBIS.WI.Y.0039.201114T1600Z-201115T0300Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 941 PM CST Fri Nov 13 2020 /841 PM MST Fri Nov 13 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...South and west of the Missouri River and Lake Sakakawea. * WHEN...From 10 AM CST /9 AM MST/ to 9 PM CST /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hollan
002 WWUS73 KBIS 140727 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 127 AM CST Sat Nov 14 2020 NDZ001-009-017>020-031>034-040>045-141530- /O.CON.KBIS.WI.Y.0039.201114T1600Z-201115T0300Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 127 AM CST Sat Nov 14 2020 /1227 AM MST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...South and west of the Missouri River and Lake Sakakawea. * WHEN...From late Saturday morning through early Saturday evening. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
430 WWUS73 KBIS 140952 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 352 AM CST Sat Nov 14 2020 NDZ001-009-017>020-031>034-040>045-141800- /O.CON.KBIS.WI.Y.0039.201114T1600Z-201115T0300Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 352 AM CST Sat Nov 14 2020 /252 AM MST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...South and west of the Missouri River and Lake Sakakawea. * WHEN...From late this morning through early this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Heinert
549 WWUS73 KBIS 141519 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 919 AM CST Sat Nov 14 2020 NDZ001-009-017>020-031>034-040>045-142330- /O.CON.KBIS.WI.Y.0039.201114T1600Z-201115T0300Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 919 AM CST Sat Nov 14 2020 /819 AM MST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...South and west of the Missouri River and Lake Sakakawea. * WHEN...From late this morning through early this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
080 WWUS73 KBIS 141723 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1123 AM CST Sat Nov 14 2020 NDZ001-009-017>020-031>034-040>045-150130- /O.CON.KBIS.WI.Y.0039.000000T0000Z-201115T0300Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 1123 AM CST Sat Nov 14 2020 /1023 AM MST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...South and west of the Missouri River and Lake Sakakawea. * WHEN...From late this morning through early this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
127 WWUS73 KBIS 141954 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 154 PM CST Sat Nov 14 2020 NDZ001-009-017>020-031>034-040>045-150300- /O.CON.KBIS.WI.Y.0039.000000T0000Z-201115T0300Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 154 PM CST Sat Nov 14 2020 /1254 PM MST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...South and west of the Missouri River and Lake Sakakawea. * WHEN...From late this morning through early this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
972 WWUS73 KBIS 150249 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 849 PM CST Sat Nov 14 2020 NDZ001-009-017>020-031>034-040>045-150400- /O.EXP.KBIS.WI.Y.0039.000000T0000Z-201115T0300Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 849 PM CST Sat Nov 14 2020 /749 PM MST Sat Nov 14 2020/ ...WIND ADVISORY WILL EXPIRE AT 9 PM CST /8 PM MST/ THIS EVENING... The Wind Advisory will be allowed to expire as planned. Winds have diminished enough to be below criteria, but will still be breezy overnight. $$ MJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 13, 1:14 PM MST, 4 minutes earlier.
Area forecast discussion, Nov 13, 1:14 PM MST, 4 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 214 PM CST Fri Nov 13 2020 .SHORT TERM...(This evening through Saturday) Issued at 132 PM CST Fri Nov 13 2020 Forecast concerns for the short term include the strong winds across the southwest and south central Saturday. Models are in good agreement in bringing an h500 short wave through the southern Prairie Provinces of Canada late tonight and Saturday. This will place the northern US plains on the windy and dry side of the system. This evening and tonight, warmer air will move into the region as a warm front moves through. With clear skies, the low level inversion should develop and decouple the winds from the boundary layer. On Saturday, we look for some mixing to eliminate the lower portion of this inversion, and as the low level winds increase from good subsidence behind the cold front, we expect winds to increase during the day. We have issued a wind advisory for the southwest and portions of south central North Dakota, from late Saturday morning through mid evening. This area is west of the Missouri River and south of Lake Sakakawea. We expect west to northwest winds to increase to 35 to 50 mph there, and up to 55 mph further southwest at places like Amidon, Bowman and Hettinger. The NBM guidance produced some lower POPs, which will translate into a chance of snow Saturday afternoon and evening across the northwest and west central. Accumulations, if any, should be light to a trace. .LONG TERM...(Saturday night through Friday) Issued at 132 PM CST Fri Nov 13 2020 In the extended, another fast moving ripple at h500 will move through Sunday afternoon and evening, and this could bring another breezy to windy day across portions of the region, as well as reinforcing cooler air into Monday. The resulting subsidence and mixing on Sunday could mean 25 to 40 mph winds across the south central and east, with some higher gusts. Then broad h500 ridging, that has been indicated in the global models for the past few days, will emerge into the Northern Plains. We accepted the NBM guidance for temperatures Monday through Friday, which is generally mild and dry. The warmest day looks to be Wednesday, with highs in the mid 50s southwest to the 40s elsewhere, to the mid to upper 30s far north. Otherwise, temperatures generally 30s and 40s can be expected through next week. The temperature probabilities in the extended NBM guidance do argue for not raising temperatures over guidance. Current deterministic highs continue to fall above the 50th percentile for the ensemble, suggesting the highs may end up broadly a tad lower than the deterministic values or closer to the 50th percentile. this will be something to watch as we move into neat week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1143 AM CST Fri Nov 13 2020 Current hazards for aviation this forecast include strong northwest surface winds KDIK-KBIS after 15z Saturday. Low level Wind shear will preceed the surface winds from 10z-15z from KXWA- KMOT-KBIS-KDIK. Otherwise VFR. Conditions possibly becoming MVFR KXWA after 18Z. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM CST /9 AM MST/ to 9 PM CST /8 PM MST/ Saturday for NDZ017>020-031>034-040>045. && SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA
Hazardous weather outlook, Nov 13, 10:53 AM MST, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1153 AM CST Fri Nov 13 2020 NDZ017>020-031>034-040>045-141800- McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- 1153 AM CST Fri Nov 13 2020 /1053 AM MST Fri Nov 13 2020/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong west to northwest winds up to 50 mph are possible Saturday afternoon and evening across southwest and south central North Dakota. A wind advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-141800- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 1153 AM CST Fri Nov 13 2020 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.